MAUDE Adverse Event Report: OSCOR INC ADELANTE 7F PEEL-AWAY INTRODUCER SET; INTRODUCER, CATHETER

OSCOR INC ADELANTE 7F PEEL-AWAY INTRODUCER SET; INTRODUCER, CATHETER
Model Number AP07016B5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial report was submitted but failed.Conclusion not yet available - evaluation in progress.
 
Event or Problem Description
Summary: the sheath hub of adelante ap07016b5 was detached from the sheath tube when a dilator and guidewire were extracted.Description / sequence of events: (b)(6) 2016 04:00 p.M.During a pacing lead implantation procedure, when a dilator and guidewire were extracted from the left subclavian vein through the ap07016b5 in question, the sheath hub attached to the sheath tube was unexpectedly detached and only the sheath tube was left inside the vein.As a slight part of the sheath tube was sticking out from the vein, the sheath tube was successfully removed from the vein using forceps.·during the removal of the sheath tube, a significant amount of blood leaked out, which decreased the visibility inside the device pocket.
 
Additional Manufacturer Narrative
One adelante peel away introducer sheath from lot # dp-02911 was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath.The hub was completely detached from the tube.Upon evaluation of the returned sheath, it was found the problem would occur during overmolding (procedure: adelante, adelante-s and adelante-s2 overmolding of sheath hubs).Returned device analysis reveals one 7f adelante peel away introducer sheath with a detached hub.The bond between the overmolded hub and sheath was not sufficient.Evaluating the possible causes the most likely root cause is low melt temperature in overmolding.Based on evaluation of the returned device there is no evidence that the required bonding occurred during the overmolding process.Based on the raw material processing guidelines the sheath material has a lower melting point than the material used for the hub overmold.This should facilitate the required material bonding when the overmolding process takes place, which in this case failed to occur.The bond between the overmolded hub and sheath was not sufficient.Personnel have been trained to procedure: adelante, adelante-s and adelante-s2 overmolding of sheath hubs.The risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Per the qa adelante introducer set in-process and final inspections, aql inspection level: use 10x magnification for visual inspection: verify hub to be round and smooth, no cracks, sinking or unfilled areas, and check for foreign material.Check for excessive flash and pinch, look down into hub for irregularities.Operators are instructed to measure dimensions per specification for the following, sheath length (end of hub to end of tube) using ruler, verify the id of the sheath hub by inserting a go-no-go gauge of appropriate size all the way through to the tip of sheath for clearance verification.Verify dilator hub lock nut spins freely on dilator hub.Verify no splitting at break lines and a smooth transition between sheath and hub on inside of hub.The instructions for use (ifu) informs the user of these adverse effects and possible complications: air embolism, bleeding, hematoma formation, and vessel damage.In addition, the ifu includes these precautions/contraindications: inserted introducer sheath should be internally supported by a catheter, lead or dilator.Dilator, catheter, or lead should be removed slowly from the sheath.Rapid removal may damage the valve resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine the cause by fluoroscopy and take remedial action.The entire procedure from skin incision to sheath removal must be carried out aseptically.Do not use power injector for contrast media injection from the side tube.Use of alcohol, antiseptic solutions or other solvents must be avoided, as they may adversely affect the surface of the sheath.Exercise caution during insertion, use, or removal of the introducer sheath to prevent aspiration of air into the vasculature.
 
Event or Problem Description
The following is the update from the initial report: (b)(6) 2016.Upon reception from the hospital, the adelante ap07016b5 in question was examined at the qa department of japan lifeline and compared to a sample unit of the same product model.The following is the findings from the comparison of both units.Observations from a sample unit: using a sample unit of adelante ap07016b5 with the lot# eg-01620 (pic.1), it was examined how the sheath tube and hub were bonded to each other.The findings were as follows: around 4.5 mm of the sheath tube was inserted into and bonded to the hub (pic.2).When the sheath hub was pulled with extra force with the sheath tube securely held, the hub was detached from the tube.Inside the detached hub, part of the sheath tube remained bonded to the hub (pic 3, red arrow).The proximal end of the sheath tube was extended and deformed (pic.4).At the proximal end of the sheath tube, the area which had been bonded to the sheath hub was found yellowish (pic.4, red arrow).
 
Additional Manufacturer Narrative
Correction: corrected country and zip code.Oscor inc.Was informed their initial mdr 1035166-2016-00202 had failed; this acknowledgement was inadvertently missed by oscor.

Brand Name
ADELANTE 7F PEEL-AWAY INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key7267659
Report Number1035166-2016-00202
Device Sequence Number2851784
Product Code DYB
UDI-Device Identifier10885672100022
UDI-Public10885672100022
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Model NumberAP07016B5
Device Catalogue NumberAP07016B5
Device Lot NumberDP-02911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by Manufacturer10/07/2019
10/07/2019
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date02/13/2018
10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;